Gabitril side effect?

  1. A friend recently had a trip to the ED after having a possible reaction/side effect to Gabitril. It was prescribed for some longterm insomnia. It is normally given for seizures. He had been on it for only about 1 week, & had just doubled the dose the night before when he developed the sudden onset of these symptoms:

    numbness to face, dryness of mouth, mildly slurred speech, pounding heartbeat with pressure in his chest, felt like he couldn't breathe, anxiety, felt like he would fall asleep or pass out if he sat down, & then uncontrollable jerking spasms in his extremities.

    Very frightening! His blood pressure in the ED was high (normally he runs around 117/70), his heartrate went up to 112. O2 sat was okay.

    All the hospital did was put on the monitoring equipment, and give him some O2, and he returned to normal within a short time. A little shaken, but okay.
    They told him it was probably the medication. We have looked up the medication, and it sounds probable that may have been it. He has never had any anxiety problems, and this has never happened to him before. He is not on any other medications.

    Does anyone know anything about this medication, or seen any kind of reactions like this from these type drugs? Thanks in advance.
    •  

close